Alert archive / New Jersey / Areal Flood Advisories in 2012

Areal Flood Advisory 167, NWS Philadelphia/Mount Holly

August 27, 20125 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 27, 2012, 3:59 PM EDT for 5 counties in New Jersey. It was in force for 72 min.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 3:59 PM EDT (19:59 UTC)
Expired
Aug 27, 2012, 5:11 PM EDT
In force
72 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ

The radar

The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WGUS81 KPHI 271959
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EDT MON AUG 27 2012

NJC019-023-027-035-037-272200-
/O.NEW.KPHI.FA.Y.0167.120827T1959Z-120827T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-MIDDLESEX NJ-
359 PM EDT MON AUG 27 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD ADVISORY FOR...
  EASTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  MORRIS COUNTY IN NORTHERN NEW JERSEY...
  SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  SOUTH CENTRAL SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
  NORTHWESTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 600 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE RAIN SHOWERS WITH HEAVY RAIN OVER PARTS OF CENTRAL
  AND NORTHERN NEW JERSEY. THE AREAS OF PRECIPITATION WERE DRIFTING
  TO THE NORTHEAST. SOME LOCATIONS WILL RECEIVE AN INCH OR TWO OF
  RAIN IN A SHORT AMOUNT OF TIME. THE HEAVY RAINFALL WILL RESULT IN
  ROADWAY FLOODING, FLOODING IN AREAS OF POOR DRAINAGE AND POSSIBLY
  SOME FLOODING ALONG SMALL STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4090 7433 4085 7432 4080 7436 4074 7436
      4067 7445 4067 7439 4060 7444 4061 7433
      4036 7450 4036 7463 4039 7464 4046 7458
      4047 7493 4110 7457 4110 7450 4104 7450
      4105 7445 4102 7443 4100 7430 4091 7427

$$

IOVINO
1 follow-up statement
200 
WGUS81 KPHI 272111
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT MON AUG 27 2012

NJC019-023-027-035-037-272121-
/O.CAN.KPHI.FA.Y.0167.000000T0000Z-120827T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-MIDDLESEX NJ-
511 PM EDT MON AUG 27 2012

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR NORTHWESTERN
MIDDLESEX...SOUTH CENTRAL SUSSEX...SOMERSET...MORRIS AND EASTERN
HUNTERDON COUNTIES...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT, THE FLOOD 
ADVISORY HAS BEEN CANCELLED.

LAT...LON 4090 7433 4085 7432 4080 7436 4074 7436
      4067 7445 4067 7439 4060 7444 4061 7433
      4036 7450 4036 7463 4039 7464 4046 7458
      4047 7493 4110 7457 4110 7450 4104 7450
      4105 7445 4102 7443 4100 7430 4091 7427

$$

IOVINO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 27, 3:52 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 27, 3:52 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT MON AUG 27 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID ATLANTIC STATES TUESDAY. COMFORTABLE
MIDWEST HIGH PRESSURE WILL FOLLOW WEDNESDAY AND THURSDAY. THE HIGH
SINKS DOWN TO THE CAROLINAS FRIDAY. THEN A COLD FRONT MOVING SOUTH
THROUGH THE MID ATLANTIC STATES MAY INTERACT WITH THE REMNANTS OF
ISAAC LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE MAIN BAND OF CNVTN HAS MOVED OFF THE COAST AS OF MID AFTN HWVR
SHWRS AND TSTMS CONT TO RE-DVLP TO THE WEST OVER NJ. SFC ANALYSIS
INDCS STILL SOME MDT INSTBY WITH LI/S TO -4. THE LOW-LVL OUTFLOW
FROM EARLY CNVTN IS TRIGGERING SOME OF THE CURRENT ACTIVITY.

EXPECT THE CURRENT CNVTV ACTIVITY TO CONT BUT GRADUALLY DIMINISH
THROUGH LATE AFTN INTO EARLY EVE WITH DECREASED HTG AND SOME AMS
STABILIZATION AFTER SUNSET. REMAINDER OF THE EVE SHOULD BE MOSTLY
RAIN FREE.

THE FRONTAL SYSTEM NOW OVER OHIO IS FCST TO MOVE STEADILY EWD AND
REACH ERN PA FAIRLY ERY TUES MRNG. TIMING OF THE FRONT THOUGH THE
FCST AREA IS FCST TO BE AROUND 12Z TO 16Z. NOT SURE HOW MUCH PRECIP
WILL BE ASSOCD WITH FROPA...GFS IS MORE BULLISH THAN THE NAM...BUT
EITHER WAY HIER POPS ARE FCST NW OF PHL VS SE. THE SHRTWV TROF SEEN
IN STLT MOVG INTO THE UPPER GRTLKS ATTM MAY PROVIDE SOME UPPER LVL
SUPPORT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
ALTHO THE SFC CDFNT MOVES THRU TMRW MRNG...THE MAX TEMPS TMRW ARE
ABOUT THE SAME AS TDA OR EVEN SMWHT WARMER. APPARENTLY THE COLD
ADVCTN BEHIND THE FRONT IS SMWHT LAGGING AND THE EFFECTS ARE NOT
REALLY FELT UNTIL TMRW NIGHT. HWVR TMRW THERE WILL BE A NWLY BREEZE
AND SMWHT LWR DWPTS BY AFTN. HAVE KEPT A CHC OF SHRA OVER PTNS OF NJ
AND DE FOR THE MORNING BEFORE THE CDFNT MOVES OFFSHORE...THEN RAIN
FREE FOR THE AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500MB: STRONG TROUGH IN EASTERN CANADA WITH AN EXTENSION DOWN INTO
THE MID ATLC STATES WILL WEAKEN AND SHIFT EASTWARD DURING MIDWEEK.
A STRONG RIDGE OF HIGH PRESSURE DEVELOPS OVER THE SOUTHEAST UNITED
STATES COAST BY FRIDAY AS THE REMNANTS OF ISSAC HEAD NORTH THROUGH
THE MISSISSIPPI VALLEY. EVENTUALLY THE SHOWERY REMAINS OF ISSAC TURNS
EAST OR SOUTHEAST AS THE RIDGE WEAKENS EAST OF THE CAROLINAS.

HAZARDS: NONE IMMEDIATELY EVIDENT.

HOT FRIDAY AND SATURDAY BUT THE HEAT INDEX LIKELY ONLY ABOUT 95.

TIDES: ASTRO TIDES ARE INCREASING THIS WEEK BUT FOR NOW FORESEE NO
PROBLEMS.

FORECAST UNCERTAINTY: CONSIDERABLE FOR THE ELEMENTS OF POPS/WIND
DIRECTION/TEMPS SATURDAY NIGHT THROUGH LABOR DAY AS THE 12Z OP EC
IS SIGNIFICANTLY THAN SOME OF ITS PRIOR CYCLES. ITS COOLER AND
ACTUALLY HAS SUCH A STRONG SURFACE HIGH TO THE NORTH THAT THE
PATTERN SHOVES ISAAC SOUTH OF OUR AREA. IT OFFERS A CHANCE THAT
MOST IF NOT ALL THIS 6 DAY PERIOD IS RAIN FREE. THEREFORE...FCSTR
CONFIDENCE IS WELL BELOW AVG SAT NIGHT THROUGH LABOR DAY.

WED/THU...LOOKS VERY NICE WITH CONSIDERABLE SUNSHINE DURING THE
DAY AND COMFORTABLE DEWPOINTS. BLENDED NCEP GUIDANCE FAVORING
THE WARMER OF THE NAM/GFS MOS. FOR NOW...HAVE ADDED PATCHY FOG TO
THE FCST IN NON URBAN AREAS LATE WED NIGHT WHEN THE WIND IS LESS
AS THE RIDGE OF HIGH PRES SETTLES OVER THE AREA. .

FRI-SAT...LOOKS HOT ON WLY BL FLOW AND CONSIDERABLE SUNSHINE.
THERE MAY BE A LITTLE MORE HIGH ON SATURDAY. 850 TEMPS NEAR 18 OR
19C BUT SFC DEWPOINTS DONT RISE TOO MUCH. TEMPS MAY END UP A DEG
OR TWO WARMER THAN THE MAX TEMPS CURRENTLY FCST BUT THE DAYS ARE
SHORTENING UP AND IF THERE IS MORE HIGH CLOUD THAN CURRENTLY
INDICATED...THEN WE'D STRUGGLE TO REACH THE CURRENT FCST VALUES.

RECORDS ON SATURDAY SEP 1 ARE IN THE UPPER 90S... EXCEPT 92 AT
KMPO. AT THIS POINT...LOOKS LIKE WE'LL BE 2 TO 4 DEGS SHY.

SAT NIGHT-MONDAY...14Z/27 HPC GUIDANCE THO I TRIMMED THE MAX TEMPS
AT THE LAST MINUTE 2-3 DEGS BY BLENDING IN THE COOLER 12Z/27 MEX
GUIDANCE. STILL THIS FCST HAS MANY SOLUTIONS AND CONFIDENCE ON THE
DETAILS PRESENTED IN THIS PACKAGE SHOULD BE CONSIDERED AS OFFERED
WITH BELOW AVERAGE CONFIDENCE.

FOR THE LATEST OFFICIAL TRACK AND ADVISORIES ON ISSAC, PLEASE
REFER TO THE NATIONAL HURRICANE CENTER.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
HE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE MAIN BAND OF CNVTN HAS SHIFTED E OF NJ. ISOLD SHRA/TSRA ARE
POPPING UP A BIT FARTHER WEST BUT THIS ACTIVITY IS EXPECTED TO REMAIN
SPARSE AS THE UPPER LEVEL SUPPORT OR WEAK SHRTWV TROF CONTS TO SHIFT
EWD. SHRA/TSRA WILL CONTINUE A FEW MORE HOURS OVR NJ AND FAR ERN PA
BUT THIS ALSO SHOULD WEAKEN BY EVENING. WINDS OVERALL SHOULD BE
LIGHT S TO SW INTO THE EVE BUT GUSTY WINDS ARE POSSIBLE INVOF TSTMS.
CONDS AWAYS FROM PRECIP SHOULD BE MOSTLY VFR WITH SOME OCCASIONAL
MVFR POSSIBLE.

THE COLD FRONT NOW OVER OHIO IS FCST TO MOVE STEADILY EWD AND
CROSS THE FCST AREA BETWEEN 12Z AND 16Z. OVERNIGHT SW WINDS WILL
SHIFT TO THE NW BEHIND THE FRONT. A SCT TO BKN LINE OF SHOWERS IS
EXPECTED ALONG OR AHEAD OF THE FRONT SO THIS IS REFLECTED IN THE
TAFS AS A TEMPO OR PROB GROUP EARLY TUE MORNING. BETTER CHC FOR
PRECIP WOULD BE N/W BUT MOST PRECIP SHOULD BE LIGHT WITH ONLY TEMP
RESTRICTIONS TO CIGS/VSBYS WITH THE FRONTAL PASSAGE. CONDS WILL
IMPROVE TUE MORN OR BY MID DAY WITH NW WINDS CONTG.

OUTLOOK...
TUESDAY NIGHT-THURSDAY...MAINLY VFR. THINK BEST CHANCE FOR BRIEF
COUNTRYSIDE TAF MVFR/IFR FOG IS EARLY THURSDAY.

FRIDAY-SATURDAY...VFR.

&&

.MARINE...
SCA CONDS ARE NOT EXPECTED THROUGH TONIGHT OR TUESDAY. SLY/SWLY
WINDS WILL PREVAIL THIS EVE AND OVERNIGHT INTO TUES MORNING BUT WILL
SHIFT TO THE NW DURG THE FIRST HALF OF TMRW AFTN. SOME SHWRS/TSTM
MAY CONTINUE OVER THE COASTAL WATERS LATER THIS AFTN OR EARLY EVE.
SCT SHWRS ARE ALSO POSSIBLE AHEAD OF THE CDFTN TUES MRNG.

OUTLOOK...
TUE NIGHT-SATURDAY...NO HEADLINES ANTICIPATED THIS PERIOD. ATLC
SEAS AOB 4 FT. NLY WINDS TUE NIGHT-WED SHIFT TO WSW THU-SAT.

&&

.HYDROLOGY...
PLS FOLLOW LOCAL STATEMENTS AS CONVECTION DEVELOPS IN AREAS THAT
HAD PREVIOUS HEAVY RAIN THE PAST 60 HOURS.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AS SEAS REMAIN
ELEVATED UNDER A 8 TO 9 SECOND PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG 353
NEAR TERM...AMC 353
SHORT TERM...AMC 353
LONG TERM...DRAG 353
AVIATION...AMC/DRAG 353
MARINE...DRAG 353
HYDROLOGY...353
RIP CURRENTS...353
Hazardous weather outlook, Aug 27, 3:57 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT MON AUG 27 2012

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
067>071-282000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
357 PM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
LATE TODAY AND AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-282000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
357 PM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
LATE TODAY AND TOWARD SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-282000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
357 PM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
LATE TODAY AND AGAIN LATE TONIGHT.

MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF
THIS WEEK.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 PM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 11:12 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT MON AUG 27 2012

NJZ013-015-018>020-027-271600-
CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1112 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...MERCER...
MONMOUTH AND OCEAN COUNTIES...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
TRENTON TO 11 MILES EAST OF GLOUCESTER CITY...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR WHITE HORSE AROUND 1115
AM...TABERNACLE...JOBSTOWN AROUND 1130 AM...MANALAPAN AND WOODRUFF
AROUND 1145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

ONE INCH OF RAIN WILL FALL IN 20 TO 30 MINUTES FROM A COUPLE OF
THESE STORMS MOVING THROUGH CENTRAL AND SOUTHERN NEW JERSEY.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY DEVELOP WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3979 7462 3973 7501 4000 7492 4013 7482
      4012 7478 4016 7472 4019 7476 4026 7448
      4025 7445 4028 7440 4031 7424

FORECASTER:  DRAG
Special weather statement, Aug 27, 11:32 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EDT MON AUG 27 2012

NJZ012-013-271600-
MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1132 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH COUNTIES
IN NORTHERN NEW JERSEY...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BRUNSWICK TO 8
MILES SOUTHEAST OF NEW BRUNSWICK TO 15 MILES SOUTH OF NEW
BRUNSWICK...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR METUCHEN...SAYREVILLE...FORDS...MADISON PARK AROUND 1140 AM...
ISELIN...COLONIA...MARLBORO...WOODBRIDGE AROUND 1145 AM...AVENEL AND
MORGANVILLE AROUND 1150 AM.

VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...AS MUCH AS
AN INCH IN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4032 7408 4022 7447 4033 7449 4049 7448
      4061 7433 4060 7430 4060 7421 4056 7420
      4054 7424 4047 7425 4045 7420 4047 7418
      4046 7412 4043 7406

FORECASTER:  DRAG
Special weather statement, Aug 27, 11:54 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 AM EDT MON AUG 27 2012

NJZ020-022-023-027-271630-
ATLANTIC NJ-CAPE MAY NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1154 AM EDT MON AUG 27 2012

...SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...BURLINGTON...CAPE MAY AND OCEAN COUNTIES...

AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 27 MILES EAST OF GLOUCESTER CITY TO 9 MILES
NORTH OF OCEAN CITY TO 8 MILES WEST OF OCEAN CITY...MOVING NORTHEAST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR EGG HARBOR CITY AROUND
NOON...WADING RIVER...POMONA AROUND 1215 PM...PENN STATE FOREST AND
NEW GRETNA AROUND 1230 PM.

VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...ALMOST AN
INCH IN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

ITS POSSIBLE THAT 1 OR TWO STORMS WILL PRODUCE A 30 MILE AN HOUR
WIND GUST.

LAT...LON 3930 7463 3925 7480 3970 7478 3992 7453
      3992 7447 3996 7449 4003 7441 3962 7430

FORECASTER:  DRAG
Special weather statement, Aug 27, 12:03 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT MON AUG 27 2012

NJZ012>014-271645-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1203 PM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
SOUTH AMBOY TO 11 MILES SOUTH OF SOUTH AMBOY TO 18 MILES SOUTH OF NEW
BRUNSWICK...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR PERTH AMBOY...SEWAREN AROUND 1215 PM...PORT MONMOUTH...NORTH
MIDDLETOWN AROUND 1230 PM...SANDY HOOK AND ATLANTIC HIGHLANDS AROUND
1245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  AS MUCH AS 1.5
INCHES OF RAIN COULD FALL IN 45 MINUTES FROM ONE OF THESE STORMS...
TRACKING FROM NEAR WEST FREEHOLD TOWARD HOLMDEL.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4020 7428 4018 7443 4025 7440 4049 7441
      4060 7421 4056 7420 4054 7424 4047 7425
      4045 7420 4047 7418 4046 7412 4042 7401
      4048 7402 4048 7400 4041 7396

FORECASTER:  DRAG
Special weather statement, Aug 27, 12:50 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EDT MON AUG 27 2012

NJZ013-014-020-271730-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1250 PM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF ASBURY PARK TO 6 MILES NORTH OF TOMS
RIVER...MOVING NORTHEAST AT 30 TO 40 MPH. THE THUNDERSTORMS WILL BE
NEAR SEA BRIGHT...LITTLE SILVER AROUND 100 PM...HIGHLANDS AND
ATLANTIC HIGHLANDS AROUND 115 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  AS MUCH AS 1.5
INCHES COULD FALL IN 1 OR 2 LOCATIONS IN 45 MINUTES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4010 7402 4011 7405 4009 7407 4010 7409
      4006 7410 4004 7414 4000 7416 4010 7437
      4044 7407 4043 7400 4048 7402 4048 7400
      4044 7397 4036 7396

FORECASTER:  DRAG
Special weather statement, Aug 27, 1:32 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT MON AUG 27 2012

NJZ014-020-022-025>027-271830-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
132 PM EDT MON AUG 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
ATLANTIC...BURLINGTON...MONMOUTH AND OCEAN COUNTIES...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COASTAL MONMOUTH
COUNTY ALL THE WAY TO EASTERN ATLANTIC COUNTY....MOVING NORTHEAST AT
20 MPH. THESE STORMS WILL AFFECT THE SHORE AREAS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4029 7397 3989 7408 3980 7407 3960 7419
      3936 7440 3929 7453 3935 7484 3989 7426
      4007 7409 4048 7400 4041 7396

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:07 AM EDTSpecial Weather StatementPHISomerset23 min
Aug 27, 10:25 AM EDTSpecial Weather StatementPHIMiddlesex, Somerset35 min
Aug 27, 10:34 AM EDTSpecial Weather StatementPHICamden, Mercer26 min
Aug 27, 10:57 AM EDTSpecial Weather StatementPHIUnion33 min
Aug 27, 11:03 AM EDTSpecial Weather StatementPHIUnion12 min
Aug 27, 11:12 AM EDTSpecial Weather StatementPHIBurlington, Camden48 min
Aug 27, 11:32 AM EDTSpecial Weather StatementPHIMiddlesex28 min
Aug 27, 11:54 AM EDTSpecial Weather StatementPHIAtlantic36 min
Aug 27, 12:03 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth42 min
Aug 27, 12:30 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean2 hr
Aug 27, 12:50 PM EDTSpecial Weather StatementPHIMonmouth40 min
Aug 27, 1:12 PM EDTSpecial Marine WarningPHI80 min
Aug 27, 1:32 PM EDTSpecial Weather StatementPHIAtlantic, Ocean58 min
Aug 27, 2:28 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth2 hr
Aug 27, 3:28 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset69 min

Nearby

Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.